Flash Flood, Washington
- When
- June 17, 8:20 PM EST to 11:00 PM EST
- Where
- Washington County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.753, -85.175 (the zone’s center; the record gives no point)
High water covered several county roads.
2 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 17, 1:19 PM EST, 7 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 219 PM EDT TUE JUN 17 2003 .SHORT TERM THOUGHTS... COMPACT 500MB WAVE OVER NRN IND GETS KICKED EWD THIS EVE, AS MORE SIG TROF SWINGS DOWN FROM SRN CANADA TOWARDS FA. 33020KT WINDS AT 6KFT FROM 16Z PIREP NEAR KFTK INDICATING NWLY FLOW OVER PARTS OF FA, WHICH WOULD SLOWLY IMPORT LOWER PWS. THIS DRY AIR ALSO REFLECTED IN KSDF ACARS OBSERVATIONS OF CAP 700MB, WHICH LIKELY LEAD TO HIGHER CONVECTIVE TEMPERATURES TODAY AND DELAYED TS DEVELOPMENT. PCPN CHCS DIMINISH THIS EVE AS SLIGHTLY DRIER MID-LEVEL AIR AND SUBSIDENCE OVERSPREAD FA FROM NW BEHIND DEPARTING WAVE. STORM MOTIONS ARE SLIGHTLY FASTER THAN YESTERDAY, BUT MBE VELOCITIES FROM 12Z LMK-MM5 LOW ENOUGH AND WITH 850MB THETA-E AXIS ACROSS ERN ZONES, THAT COULD ALLOW FOR SOME ISO +RA INTO THE EARLY EVE. RADIATIONAL FG POTL LATE TONITE MAY BE LIMITED BY OVC/BKN DEBRIS CLOUDS FROM MID-SOUTH CONVECTION, AND BY EFFICIENT MIXING TODAY LEAVING FAIRLY DRY RESIDUAL LAYER ABOVE THIN MOIST NOCTURNAL BL. HWVR MOS SUGGESTING SOME REDUCED VISIB ACROSS ERN/SRN ZONES, WHERE T-TDS ATTM ARE LOWEST, SO MAY ADD PATCHY LATE NIGHT FOG THERE. AS WAVE SPEEDS AWAY 700MB FLOW BECOMES NEARLY NIL INTO WED, LEADING TOWARDS A MERIDIONAL GRADIENT IN PWS ACROSS FA, WITH VALUES REMAINING AOA 1.5 ACROSS SRN KY. SO WITH WEAKNESS IN 500MB HEIGHT FIELD OVER FA AND WITH MOS TRENDS POINTING TWDS INCR PCPN CHCS, THINK IT WISE TO ADD LOW CHC POPS TO SRN 1/2 OF FA ON WED. THEN AHEAD OF STG 500MB WAVE, STRIPE OF 700MB DEFORMATION SETS UP IN VICINITY OF FA WED NITE INTO EARLY THU, AND COUPLED WITH RELATIVELY WEAK MID/LOW TROP STATIC STABILITY AND DECENT PWS, CHCS FOR PCPN CONTINUE, HIGHEST ACROSS SRN KY. CANADIAN SFC HIGH THEN MOVES INTO FA LATE THU AND FRI, LEADING TO DRIER CONDS. ALBERTA ORIGINS OF HIGH NOT ABNORMALLY COOL SO WITH NEARLY FULL SUNSHINE, A FINE DAY WITH SEASONAL TEMPS EXPECTED FRI. XXV .EXTENDED DISCUSSION... FRIDAY NIGHT THROUGH SUNDAY PERIOD STILL A DRY FCST AS GRT LAKES HIGH NOSES INTO THE OH VLY. PATTERN CHANGES SUN INTO MONDAY AS STRONG RIDGE BREAKS IN GRT LAKES AND LOW PRES DROPS INTO THE PLAINS. HWVR DOES NOT APPEAR ENOUGH MOISTURE AVAILABLE TO GENERATE PRECIP DURING THAT TIMEFRAME UNTIL LATER TUESDAY WHEN TROUGH APPROACHES AND RETURN MOISTURE KICKS IN. WILL KEEP THE FCST DRY THROUGH THE PERIOD ALTHOUGH LATER FORECAST WILL PROBABLY ADD POPS BY WED OR MAYBE TUES. TEMPS RISING SLIGHTLY TO AROUND NORMALS FOR LATE JUNE WITH HIGHS IN THE MID AND UPPER 80S. JMB .LMK...NONE.
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-180945- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 320 PM EDT TUE JUN 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TONIGHT. SCATTERED AREAS OF THUNDERSTORMS WILL CONTINUE INTO THE EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING LOCALIZED HEAVY RAINFALL OVER A SHORT PERIOD OF TIME...WHERE UP TO 2 INCHES OF RAIN COULD OCCUR. IN ADDITION AS WITH ANY THUNDERSTORMS...DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE...AND A FEW OF THE STORMS COULD PRODUCE GUSTY WINDS UP TO 40 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING AS A COOL FRONT DROPS INTO THE LOWER OHIO VALLEY. SEVERE WEATHER IS NOT ANTICIPATED WITH THIS ACTIVITY ALTHOUGH GUSTY WINDS AND LOCALIZED HEAVY RAINFALL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JB
The Louisville radar (KLVX), 72 km away, was scanning. The volume nearest the first event began at 01:21 UTC.
2 flash flood. Local standard time, as filed.
High water covered several county roads.
Near Loretto, three mobile homes were washed into a nearby creek. Five people were rescued, one with injuries. A bridge was washed out at Wimsatt Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2003Every state in 2003This day in weather historyWarnings in Kentucky, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5358982, 5358983.